was diagnosed with hypothyroidism almost two years ago and have had my medication increased gradually and now i am taking 100mg per day! i also have had no weight loss or anything else which is linked with stabilisation. it has been stabilised for 9 months now! i am suffering from depression and my doctor keeps saying that it will get better but i hasn't does anyone know what antidepressants you can take with levothyroxine? perhaps if i just asked for the medication they would give me it? any thoughts or help would be nice. thanks.
Have you tried psychotherapy for treating your depression? Depression is a symptom of underlying emotional and mental patterns that you can change. In my opinion, depression meds are short-term solutions for a lifelong condition: being human. It might help to talk to someone.
I still doubt that depression is completely caused by a hormonal imbalance. If you believe that, you could ask you doctor for an additional antidepressant in order to make a pharmaceutical cocktail to help alleviate the symptoms of depression. But the underlying issues will still be there.
Depression is associated with hypothyroidism, but there are nutritional treatments that can help with this. It has been found that people with hypothyroidism and depression commonly are low in B vitamins, especially B12 and folic acid. I would suggest you call a nutritionist and have an amino acids test done. This will show if your body is low in the vitamins and amino acids that help prevent depression.
For example, Tyrosine is an amino acid that acts as a mood elevator and aids in the function of the thyroid and adrenal glands. Tyrosine attaches to iodine atoms to form active thyroid hormones, and a lack of adequate Tyrosine can be a cause of depression associated with hypothyroidism.
The tests are important for finding specific deficiencies but if you like, you could try eating more bananas, avocados, almonds and other foods with a good amount of Tyrosine in them and see if you feel any better. ONE WARNING- if you start taking a prescription drug for depression, ask your doctor about avoiding Tyrosine supplements. The combination may lead to a sudden rise in blood pressure.
My son is taking a small amount of Levothyroxine, but also Hydrocortisone for adrenal insufficiency so I don't know how much of his depression was associated with his hypothyroidism. However, the tests his nutritionist did were more helpful than anything else for explaining what was really going on in his body, and what we could do to correct his imbalances. I strongly recommend these tests for getting to the bottom of both physical and emotional problems.
Oh dear God...
FIND ANOTHER DOCTOR.
You do not need to WAIT...or to take antidepressants.
Search any one of these doctors.
The people know what is going on with the thyroid. If you do not feel better after 9 months, you need to change something...YOUR DOCTOR.
You probably need T3 medication.
Find someone who will treat your SYMPTOMS, NOT YOUR LAB TESTS.
Do the research..you are worth it.